Alert archive / Wyoming / Severe Thunderstorm Warnings in 2003
Severe Thunderstorm Warning 27, NWS Riverton, WY
NWS Riverton, WY issued this severe thunderstorm warning at Jul 26, 2003, 4:31 PM MDT for Natrona County, Wyoming. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 26, 2003, 4:31 PM MDT (22:31 UTC)
- Expired
- Jul 26, 2003, 5:15 PM MDT
- In force
- 44 min
- Issued by
- NWS Riverton, WY
- Area
- Counties, with a storm outline in the text
County Natrona County, WY
The radar
The Riverton/Lander radar (KRIW), 172 km from the middle of the area, began a volume at 22:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Riverton, WY (KRIW), launched 12:00Z, 10.5 hours before the alert went out and 166 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1528 J/kg
- Mixed-layer CIN
- -30 J/kg
- Mixed-layer LCL
- 885 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 147 m²/s²
- 0-3 km storm-relative helicity
- 210 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 6.7
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS55 KRIW 262231 SVRRIW WYC025-262315- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE RIVERTON WY 431 PM MDT SAT JUL 26 2003 THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... EAST CENTRAL NATRONA COUNTY IN CENTRAL WYOMING * UNTIL 515 PM MDT * AT 431 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 10 MILES WEST OF CASPER...MOVING EAST AT 15 MPH. * THE SEVERE THUNDERSTORM WILL BE... NEAR CASPER AROUND 455 PM MDT NEAR EVANSVILLE AROUND 505 PM MDT THE SEVERE THUNDERSTORM IS CAPABLE OF PRODUCING HAIL UP TO THE SIZE OF QUARTERS. THE SEVERE THUNDERSTORM IS CAPABLE OF PRODUCING WINDS OF 60 MILES AN HOUR. LARGE HAIL AND DAMAGING WINDS ARE EXPECTED WITH THIS STORM. TAKE COVER IN A STURDY BUILDING AND AVOID WINDOWS. REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN RIVERTON AT 1-800-211-1448. LAT...LON 4291 10654 4271 10661 4258 10612 4301 10612 $$ CUNNINGHAM
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Riverton, WY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 26, 3:10 PM MDT, 1 hour 21 minutes earlier.
Area forecast discussion, Jul 26, 3:10 PM MDT, 1 hour 21 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RIVERTON WY 310 PM MDT SAT JUL 26 2003 .TONIGHT THROUGH MONDAY NIGHT... MONSOON MOISTURE CONTINUES TO COME NORTH INTO THE AREA WITH PRECIPITABLE WATER AROUND 1.5 INCHES. PLENTY OF LOW LEVEL MOISTURE WITH DEW POINTS IN THE MID TO UPPER 50S. AMOUNT OF LOW LEVEL MOISTURE CUT HIGHS TODAY AND MAKING IT MORE DIFFICULT FOR CONVECTION TO GET GOING. A FEW MESOSCALE THUNDERSTORM CLUSTERS HAVE DEVELOPED IN WESTERN NATRONA COUNTY AND WESTERN HOT SPRINGS COUNTY OVER THE MOUNTAINS. ANOTHER GOOD CLUSTER OVER EASTERN IDAHO SPREADING INTO NORTHERN LINCOLN AND TETON COUNTIES. EXPECT CONVECTION TO INCREASE THROUGH THE EVENING AND SOME WILL LINGER THROUGH THE NIGHT MIGRATING IN FROM POINTS SOUTH. SHOULD STILL HAVE ENOUGH MOISTURE FOR SCATTERED THUNDERSTORMS AGAIN ON SUNDAY. HAVE ADDED ISOLATED THUNDERSTORMS OVER WESTERN MOUNTAINS ON MONDAY WITH THE LOWER ELEVATIONS DRY AND WARMER WITH FALLING DEW POINTS. C.BAKER .TUESDAY THROUGH SATURDAY... VERY LITTLE CHANGES FOR THE EXTENDED GRIDS. GFS MAINTAINING GOOD RUN TO RUN CONTINUITY DURING THIS TIME FRAME. UPPER LEVEL RIDGING JUST WEST OF WYOMING AT THE BEGINNING OF THE PERIOD IS EXPECTED TO MAKE A SHIFT EAST INTO THE PLAINS BY NEXT WEEKEND. INITIAL NW FLOW SHOULD RESULT IN A DRY PERIOD THROUGH WEDNESDAY. AS MONSOON MOISTURE RETURNS ON SOUTHWEST FLOW ON BACKSIDE OF UPPER HIGH... PRECIP CHANCES WILL BE ON THE INCREASE BY LATE IN WEEK. WILL MAINTAIN POPS IN WEST BEGINNING THURSDAY WITH POPS SPREADING ACROSS EAST FRI AND SAT. WILL CONTINUE TO GO ABOVE MOS GUIDANCE. HIGHEST TEMPS SHOULD MAX OUT ON THURSDAY AS UPPER RIDGE WORKS OVERHEAD. GRADUAL COOL DOWN LATE IN WEEK WITH THE INCREASED MOISTURE. FRIEDERS .RIW...NONE.
Hazardous weather outlook, Jul 26, 5:27 AM MDT, 11 hours 4 minutes before
WYZ001>020-022>030-271200- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RIVERTON WY 527 AM MDT SAT JUL 26 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND CENTRAL WYOMING. .DAY ONE...TODAY AND TONIGHT A FEW THUNDERSTORMS LATER TODAY ARE EXPECTED TO BECOME QUITE STRONG PRODUCING HEAVY RAIN WITH LOCALIZED FLASH FLOODING...HAIL UP TO ONE INCH IN DIAMETER...WIND GUSTS OVER 50 MPH AND DANGEROUS LIGHTNING. ANOTHER ROUND OF THUNDERSTORMS IS EXPECTED TODAY...ESPECIALLY LATER THIS AFTERNOON THROUGH THE EARLY MORNING HOURS ON SUNDAY. A DISTURBANCE MOVING NORTHEAST OUT OF NEVADA WILL HELP TO FOCUS THE THUNDERSTORMS AS IT MOVES INTO WESTERN WYOMING LATER THIS AFTERNOON AND INTO CENTRAL WYOMING BY THE EVENING HOURS. IN ADDITION...A SURFACE COLD FRONT WILL STALL OUT EAST OF THE DIVIDE ADDING A MOIST UPSLOPE FLOW TO THE MIX. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY A FEW STORMS COULD ALSO BE QUITE STRONG AGAIN SUNDAY PRODUCING HEAVY RAIN...HAIL...STRONG WIND GUSTS AND DANGEROUS LIGHTNING. THE FRONTAL BOUNDARY WILL DRIFT EASTWARD PROVIDING A FOCUS FOR STRONGER THUNDERSTORMS OVER NATRONA AND JOHNSON COUNTIES SUNDAY AFTERNOON AND EVENING. DRIER AIR WILL FILTER IN FOR MONDAY THROUGH WEDNESDAY BEFORE THE MONSOONAL MOISTURE RETURNS THURSDAY INTO FRIDAY WITH AN INCREASING THREAT OF LATE DAY THUNDERSTORMS AGAIN. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED LATER THIS AFTERNOON AND TONIGHT. SKRBAC/FRIEDERS
The office that day
Everything else NWS Riverton, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 26, 3:44 PM MDT | Severe Thunderstorm Warning | RIW | Natrona | 46 min |
Nearby
Severe Thunderstorm Warnings in Wyoming, 2003Every severe thunderstorm warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.